Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 14, 2011, 3:22 AM MST for 4 counties in Wyoming. It took effect at Feb 14, 2011, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 3:22 AM MST (10:22 UTC)
- In effect from
- Feb 14, 2011, 5:00 PM MST
- Expired
- Feb 14, 2011, 11:15 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3686 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971 WWUS75 KCYS 141022 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 322 AM MST MON FEB 14 2011 ...STRONG WINDS EXPECTED IN PORTIONS OF SOUTHEAST WYOMING TONIGHT AND TUESDAY... .STRONG WINDS ALOFT WILL MOVE DOWN TO THE SURFACE TONIGHT AND CONTINUE THROUGH TUESDAY. IN ADDITION...A STRONG SURFACE GRADIENT WILL EXIST AT THIS TIME WHICH WILL FURTHER THE POTENTIAL FOR STRONG WINDS TONIGHT AND TUESDAY. WYZ106-110-142330- /O.NEW.KCYS.HW.A.0011.110215T0000Z-110216T0300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 322 AM MST MON FEB 14 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY EVENING. * TIMING...FROM 5 PM THIS EVENING THROUGH 8 PM TUESDAY EVENING. * WINDS...WEST TO SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED TO OCCUR AT THE LOWER ELEVATIONS. WINDS WILL BE SUSTAINED AT 35 TO 50 MPH WITH GUSTS OVER 70 MPH IN THE MOUNTAINS. * IMPACTS...PEOPLE PLANNING TRAVEL ON INTERSTATE 80 THROUGH THE ARLINGTON AREA OR ON INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND TONIGHT AND TUESDAY SHOULD BE AWARE OF THE POTENTIAL FOR STRONG WINDS. CHECK THE LATEST FORECASTS BEFORE VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DAUGHERTY
1 follow-up statement
802 WWUS75 KCYS 141815 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1115 AM MST MON FEB 14 2011 ...STRONG WINDS EXPECTED IN PORTIONS OF SOUTHEAST WYOMING TONIGHT AND TUESDAY... .A STRONG SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP TONIGHT AND PERSIST INTO TUESDAY AFTERNOON. THIS WILL PRODUCE STRONG WINDS IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING. WYZ106-110-150215- /O.UPG.KCYS.HW.A.0011.110215T0000Z-110216T0300Z/ /O.NEW.KCYS.HW.W.0019.110215T0100Z-110215T2300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 1115 AM MST MON FEB 14 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 6 PM MONDAY EVENING THROUGH 4 PM TUESDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH LOCAL GUSTS OVER 60 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL ON INTERSTATE 80 THROUGH THE ARLINGTON AREA OR ON INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND TONIGHT AND TUESDAY SHOULD BE AWARE OF THE POTENTIAL FOR STRONG WINDS. CHECK THE LATEST FORECASTS BEFORE VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 14, 2:42 AM MST, 40 minutes earlier.
Area forecast discussion, Feb 14, 2:42 AM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
242 AM MST MON FEB 14 2011
.SHORT TERM...TODAY THROUGH WEDNESDAY
VERY MILD AND DRY CONDITIONS ARE IN STORE FOR THE CWA IN THE SHORT
TERM. SW FLOW WILL BE ALOFT TODAY AS THE UPPER RIDGE AXIS MOVES
EAST OF THE FORECAST AREA AND AN UPPER TROUGH REMAINS OFF THE WEST
COAST. A THERMAL RIDGE WILL REMAIN OVER THE CWA THROUGH TUES
NIGHT. THE FLOW ALOFT WILL BECOME WEST TONIGHT AND A BENIGN
DISTURBANCE WILL MOVE ACROSS THE AREA. THIS DISTURBANCE WILL JUST
RESULT IN A WIND SHIFT. SW WINDS WILL BECOME W TO NW THIS EVENING.
THIS LOOKS LIKE A GOOD SET UP FOR GAP WINDS IN THE USUAL AREAS
AROUND CHUGWATER TO WHEATLAND AND AROUND THE ARLINGTON AREAS. 700
MB WINDS IN THESE AREAS WILL BE OVER 50 MPH TONIGHT AND TUES.
THEREFORE...HAVE ISSUED A HIGH WIND WATCH FOR THESE AREAS FOR
TONIGHT AND TUES. MAY HAVE TO CONSIDER ADDING THE REST OF THE
LARAMIE RANGE AREA INTO IT...ESPECIALLY THE SOUTHERN PORTIONS
INCLUDING WYO HILL. THE UPPER FLOW WILL SHIFT BACK TO THE SW LATE
TUES AND THIS FLOW WILL CONTINUE INTO THUR MORNING. THE WEST COAST
UPPER TROUGH WILL FINALLY BEGIN TO MOVE INLAND WED NIGHT. HIGH
TEMPERATURES WILL BE FROM 15 TO 20 DEGREES ABOVE NORMAL TODAY
THROUGH WEDNESDAY.
.LONG TERM...THURSDAY THROUGH MONDAY
ONE LAST WARM DAY THURSDAY AHEAD OF A SHORTWAVE MOVING IN FROM THE
WEST. WEST OF THE LARAMIE RANGE...CLOUDS WILL BE ON THE INCREASE
WITH COOLER TEMPERATURES AND SNOW DEVELOPING IN THE SNOWY AND
SIERRA MADRE RANGES THURSDAY MORNING. WHILE EAST OF THE LARAMIE
RANGE...FOLKS IN THIS AREA SHOULD SEE PARTLY CLOUDY SKIES...GUSTY
WEST TO SOUTHWEST WINDS AND TEMPERATURES IN THE MID TO UPPER 50S.
BOTH THE GFS AND ECMWF MODELS SHOW SOME DECENT QPF OVER THE SNOWY
AND SIERRA MADRE RANGES...SO LATER SHIFTS WILL MOST LIKELY NEED TO
ISSUE SOME HEADLINES FOR SNOW AS THE EVENT DRAWS CLOSER.
FRONT LOOKS TO PASS THROUGH SOUTHEAST WYOMING THURSDAY AFTERNOON
WITH GUSTY NORTHWEST WINDS DEVELOPING BEHIND THE FRONT. 700MB
TEMPERATURES FALL FROM AROUND FREEZING THURSDAY MORNING TO -14C
THURSDAY AFTERNOON...SO HIGHS MAY BE EARLY IN THE AFTERNOON PRIOR
TO FRONTAL PASSAGE. MODELS DO NOT SHOW MUCH IN THE WAY OF PRECIP
FOR AREAS EAST OF THE LARAMIE RANGE WITH THIS SYSTEM. MAIN IMPACT
WITH THIS SYSTEM EAST OF THE LARAMIE RANGE WILL BE COLDER
TEMPERATURES. TEMPERATURES FRIDAY MORNING AND AFTERNOON LOOK TO
BE BACK NEAR NORMAL AND ARE EXPECTED TO CONTINUE INTO THE WEEKEND.
NEXT CHANCE FOR PRECIP LOOKS TO BE SUNDAY NIGHT INTO MONDAY AS A
SHORTWAVE TRACKS THROUGH COLORADO AND PRECIP SPREADS NORTH OUT
AHEAD OF IT INTO SOUTHERN WYOMING. GFS SHOWS A SURFACE LOW OVER
NORTHEASTERN COLORADO SUNDAY NIGHT WITH SOUTHEASTERLY UPSLOPE WINDS
INTO THE PANHANDLE AND EXTREME SOUTHEAST WYOMING. THIS LOW THOUGH
DOES NOT LOOK TO STICK AROUND AND MOVES RATHER QUICKLY EASTWARD
INTO THE PLAINS...SO RIGHT NOW...NOT LOOKING AT ANY MAJOR EVENTS.
&&
.AVIATION...06Z TAF ISSUANCE
VFR CONDITIONS WILL PREVAIL WITH INTERVALS OF HIGH CLOUDS PASSING
OVERHEAD. SURFACE WINDS HAVE DIMINISHED THIS EVENING AS FORECAST...
AND WILL REMAIN 10 KT OR LESS TONIGHT. SOUTHWESTERLY SURFACE WINDS
WILL BECOME BREEZY AT TIMES BEGINNING LATE MONDAY MORNING AND WILL
CONTINUE INTO THE EARLY EVENING. GUSTS AROUND 25 KT WILL BE POSSIBLE.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. DRY AND
MILD CONDITIONS WILL PERSIST OVER THE NEXT FEW DAYS BUT FIRE
DANGER REMAINS IN THE LOW CATEGORY. STRONG WINDS ARE EXPECTED ONCE
AGAIN AROUND THE ARLINGTON AND BORDEAUX AREAS MON NIGHT THROUGH TUES.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 5 PM MONDAY TO 8 PM TUESDAY FOR WYZ106-
WYZ110.
NE...NONE.
&&
SHORT TERM/AVIATION...KMD
LONG TERM...CLAYCOMBHazardous weather outlook, Feb 13, 6:05 PM MST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 605 PM MST SUN FEB 13 2011 WYZ101>119-141245- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 605 PM MST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GUSTY WESTERLY SURFACE WINDS WILL DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE CHANCES FOR SNOW FOR MUCH OF THE AREA FROM THURSDAY THROUGH SATURDAY...WITH THE HIGHEST PROBABILITIES OVER THE SIERRA MADRE AND SNOWY RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-141245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 605 PM MST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 11:15 AM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 23 hr |
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.